CAUSES OF LINEAR IMMUNOGLOBULIN A (IGA) DERMATOSIS (LAD)
Linear Immunoglobulin A (IgA) Dermatosis (LAD), which was formerly known as chronic bullous disease of childhood, is an autoimmune disease. It can be triggered by:
1. Drugs like vancomycin, amiodarone and amoxicillin-clavulanate.
2. Chemicals like tea tree essential oil and sodium hypochlorite have also been associated with it.
3. Diseases like typhoid, brucella and tuberculosis have also been associated with LAD.
Symptoms of Linear Immunoglobulin A (IgA) Dermatosis include:
1. Tense vesicles and bullae (balloon like fluid filled swellings) which are usually roundish and clear
2. Some patients may develop itching before the blisters develop.
3. Around half of the patients with LAD develop ulcers in their mouth.
TREATMENT FOR LINEAR IMMUNOGLOBULIN A (IGA) DERMATOSIS (LAD)
The treatment for Linear Immunoglobulin A (IgA) Dermatosis includes:
1. Stopping the offending drug in drug induced cases.
2. Applying sterile dressings to the erosions. Mupirocin (Bactroban) should be applied to the infected ones.
3. Using medications like Dapsone (Avlosuflon) which results in a rapid response within 2 to 3 days. Prednisone (Deltasone) is also used.
SELF CARE FOR LINEAR IMMUNOGLOBULIN A (IGA) DERMATOSIS (LAD)
1. Do not puncture the intact blisters since they provide a protective covering.
Ask a Dermatologist your Question
Categorised as: Skin Diseases